| Catalog Number |
SMXP140RUH |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
10/09/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation (b)(4).
Event or Problem Description
It was reported that a female patient with unknown age and race underwent unspecified breast reconstruction surgery with a 850cc artoura breast tissue expander and was presented with right side tissue expander leak.As a result, the expander was explanted and replaced with sientra brand expander on (b)(6) 2019.
Additional Manufacturer Narrative
On 12/6/2019, device evaluation was completed.Device evaluation summary: during visual inspection of the device it was observed with no apparent damage.Leak testing revealed there was a tear at one of the suture tab.Microscopic examination was performed to the rupture and no evidence of instrument damage was observed.No additional anomalies were observed.It should be noted that as part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Although the manufacturing criteria was met during manufacturing, there is an open investigation to address with the defects of the suture tabs on the tissue expander as seen by the customer.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On 10/24/2019, , the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Also, on 10/24/2019, mentor became aware that the date of explant was (b)(6) 2019.Hence explant date has been updated to (b)(6) 2019 from (b)(6) 2019.Manufacturer¿s reference number: (b)(4).